Prazosin Overdose | Banyan Treatment Center Heartland

Prazosin Overdose

Prazosin Overdose
 

Prazosin is a class of medications called alpha-blockers.

Prazosin works by relaxing the blood vessels, allowing blood to flow more easily throughout the body. Due to its mechanism of action, this drug is mainly used to treat high blood pressure. Although the potential for prazosin abuse and addiction is unclear, it’s always important to practice caution when taking any medications. With that said, our Banyan rehab in Gilman, Illinois, is looking into whether prazosin overdose is possible and its symptoms.



Can You Overdose on Prazosin?

Yes, you can overdose on prazosin. Prazosin comes as a capsule under the brand names Minipress or Minizide and is often used alone or in combination to treat high blood pressure. As of recently, the use of prazosin for mental illness has been researched, though the results are unconfirmed. A prazosin overdose can happen when too much of it is taken, which can occur accidentally or intentionally. Considering that this medication is not as potent or deadly as meth, an overdose is often the result of drug reactions. Prazosin reacts badly with drugs like avanafil (Stendra), sildenafil (Viagra, Revatio), tadalafil (Cialis, Adcirca), vardenafil (Levitra, Staxyn), and verapamil (Calan, Covera, Isoptin, Verelan). Most doctors also advise against drinking alcohol while taking any medications because it can inhibit the medication’s effectiveness. When this happens, patients are tempted to take more of their medications, increasing their risk of overdosing.

Although the addictive nature of prazosin is unknown, there are many other prescription drugs out there that are highly addictive. Opioids have especially taken over the drug market, leading to the current opioid epidemic. If you’re addicted to one of your medications, our prescription drug addiction treatment offers a safe and effective opportunity to regain your health and sobriety.



What Happens if You Overdose on Prazosin?

When a person overdoses on any drug, their body may exhibit physical and psychological signs of intoxication. A drug overdose is the result of taking more drugs than the body can handle, leading to adverse reactions. Although prazosin isn’t as potent or dangerous as heroin or cocaine, it can still produce undesirable side effects if it is taken in higher doses than recommended.

Common prazosin overdose symptoms include:

  • Drowsiness
  • Decreades reflexes
  • Dizziness
  • Lightheadednesss
  • Fainting

In addition to overdose, prazosin can also cause serious side effects like painful erections that last for hours (also known as priapism), Intraoperative Floppy Iris Syndrome (IFIS), and severe dizziness and fainting if taken differently than directed by a doctor.




Again, although prazosin isn’t as deadly as heroin, it doesn’t mean it’s entirely safe. When taking any prescription drugs or even over-the-counter drugs, always practice caution. For those who struggle with prescription drug addictions, Banyan Treatment Center Heartland can help. Not only do we offer a prescription drug withdrawal treatment, but we also offer inpatient drug rehab that offers 24-hour care and a distraction-free zone where patients can recover. Call us now at 888-280-4763 to learn more.


Related Readings:

  • Myths About Prescription Drug Abuse
Alyssa
Alyssa
Alyssa is Banyan’s Director of Digital Marketing & Technology. After overcoming her own struggles with addiction, she began working in the treatment field in 2012. She graduated from Palm Beach State College in 2016 with additional education in Salesforce University programs. A part of the Banyan team since 2016, Alyssa brings over 5 years of experience in the addiction treatment field.


Get the help you need today at Banyan.

Don't surrender your life to addiction, take control and get your life back today. Our drug and alcohol addiction treatment centers have helped thousands of people empower themselves to take back control of their lives. It's time for your roots to grow in new soil!